Alert archive / New York / Winter Storm Watches in 2021

Winter Storm Watch 3, NWS Binghamton, NY

February 13, 20217 counties in Pennsylvania; 17 counties in New York

NWS Binghamton, NY issued this winter storm watch at Feb 13, 2021, 3:50 PM EST for 7 counties in Pennsylvania; 17 counties in New York. It took effect at Feb 15, 2021, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2021, 3:50 PM EST (20:50 UTC)
In effect from
Feb 15, 2021, 10:00 AM EST
Expired
Feb 15, 2021, 2:55 AM EST
In force
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-132 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS41 KBGM 132050
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
350 PM EST Sat Feb 13 2021

NYZ009-015>018-022>025-036-037-044>046-055-142100-
/O.NEW.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-
Chenango-Otsego-Tioga-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca,
Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego,
and Waverly
350 PM EST Sat Feb 13 2021

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 8 to 12 
  inches possible.

* WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, 
  Onondaga, Steuben, Schuyler, Chemung, Tompkins, Madison, 
  Southern Oneida, Cortland, Chenango, Otsego and Tioga counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the Monday evening and Tuesday morning
  commutes. 

* ADDITIONAL DETAILS... The snow will come in multiple rounds with
  a period of light snow Monday with steadier and possibly 
  heavier snow late Monday evening into Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NYZ056-057-062-PAZ038>040-142100-
/O.NEW.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-
Including the cities of Binghamton, Delhi, Walton, Monticello, 
Sayre, Towanda, Hallstead, Montrose, Damascus, and Equinunk
350 PM EST Sat Feb 13 2021

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow and sleet
  accumulations of 5 to 10 inches and ice accumulations up to or
  around one tenth of an inch possible. The highest snow amounts
  will be along the New York and Pennsylvania border with the
  higher amounts of ice heading southward toward the Poconos. 

* WHERE...In Pennsylvania, Bradford, Susquehanna and Northern 
  Wayne counties. In New York, Broome, Delaware and Sullivan 
  counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS... Two rounds of precipitation possible. The
  first being a period of light snow and sleet Monday afternoon
  with steadier and possibly heavier precipitation late Monday 
  night into Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
4 follow-up statements
503 
WWUS41 KBGM 140830
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
330 AM EST Sun Feb 14 2021

NYZ009-015>018-022>025-036-037-044>046-055-150830-
/O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-
Chenango-Otsego-Tioga-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca,
Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego,
and Waverly
330 AM EST Sun Feb 14 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of 6 to 9 inches and ice accumulations of a 
  light glaze possible.

* WHERE...Steuben, Seneca, Otsego, Northern Oneida, Cortland, 
  Onondaga, Tompkins, Chenango, Tioga, Madison, Southern Oneida, 
  Yates, Chemung, Schuyler and Southern Cayuga counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...The snow will come in multiple rounds with
  a period of light snow Monday with steadier and possibly heavier
  snow late Monday evening into Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NYZ056-057-062-PAZ038>040-150830-
/O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-
Including the cities of Binghamton, Delhi, Walton, Monticello, 
Sayre, Towanda, Hallstead, Montrose, Damascus, and Equinunk
330 AM EST Sun Feb 14 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of 4 to 6 inches and ice accumulations of around 
  one tenth of an inch possible.

* WHERE...In Pennsylvania, Bradford, Susquehanna and Northern 
  Wayne counties. In New York, Sullivan, Broome and Delaware 
  counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The
  first being a period of light snow and sleet Monday afternoon
  with steadier and possibly heavier precipitation late Monday
  night into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
759 
WWUS41 KBGM 142115
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
415 PM EST Sun Feb 14 2021

NYZ009-015>018-022-023-025-036-037-044-152115-
/O.UPG.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
/O.NEW.KBGM.WS.W.0005.210215T1500Z-210216T2100Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-Cortland-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, 
Hamilton, Oneida, Rome, Utica, and Cortland
415 PM EST Sun Feb 14 2021

...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 4 PM EST
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 12
  inches.

* WHERE...Northern Oneida, Yates, Seneca, Southern Cayuga, 
  Onondaga, Steuben, Schuyler, Tompkins, Madison, Southern 
  Oneida and Cortland counties.

* WHEN...From 10 AM Monday to 4 PM EST Tuesday. The heaviest snow
  will be from late Monday night into Tuesday morning. 

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the Tuesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

PAZ043-044-047-048-072-152115-
/O.EXA.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
415 PM EST Sun Feb 14 2021

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of 1 to 3 inches and ice accumulations of one 
  tenth to one quarter of an inch possible.

* WHERE...Wyoming, Lackawanna, Luzerne, Pike and Southern Wayne 
  counties.

* WHEN...From Monday morning through Tuesday afternoon. 

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The 
  first being a period of light snow and sleet Monday afternoon 
  with steadier and possibly heavier precipitation late Monday 
  night into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NYZ062-152115-
/O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
Sullivan-
Including the city of Monticello
415 PM EST Sun Feb 14 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow
  accumulations of 1 to 3 inches and ice accumulations of around 
  one quarter of an inch possible.

* WHERE...In Pennsylvania, Bradford, Susquehanna and Northern 
  Wayne counties. In New York, Sullivan, Broome and Delaware 
  counties.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The 
  first being a period of light snow and sleet Monday afternoon 
  with steadier and possibly heavier precipitation late Monday 
  night into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

NYZ024-045-046-055>057-PAZ038>040-152115-
/O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Bradford-
Susquehanna-Northern Wayne-
Including the cities of Elmira, Norwich, Oneonta, Owego, Waverly,
Binghamton, Delhi, Walton, Sayre, Towanda, Hallstead, Montrose, 
Damascus, and Equinunk
415 PM EST Sun Feb 14 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow
  accumulations of 4 to 8 inches and ice accumulations of up to
  and around one tenth of an inch possible.

* WHERE...In Pennsylvania, Bradford, Susquehanna and Northern
  Wayne counties. In New York, Sullivan, Broome and Delaware
  counties. The highest snow amounts possible across southern and
  central New York with the highest amounts of ice in 
  northeastern Pennsylvania. 

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The 
  first being a period of light snow and sleet Monday afternoon 
  with steadier and possibly heavier precipitation late Monday 
  night into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$
817 
WWUS41 KBGM 150237
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
937 PM EST Sun Feb 14 2021

NYZ009-015>018-022-023-025-036-037-044-160245-
/O.CON.KBGM.WS.W.0005.210215T1500Z-210216T2100Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-Cortland-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, 
Hamilton, Oneida, Rome, Utica, and Cortland
937 PM EST Sun Feb 14 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
4 PM EST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  12 inches.

* WHERE...Northern Oneida, Cortland, Tompkins, Schuyler, 
  Steuben, Onondaga, Madison, Southern Oneida, Yates, Seneca and 
  Southern Cayuga counties.

* WHEN...From 10 AM Monday to 4 PM EST Tuesday. The heaviest snow
  will be from late Monday night into Tuesday morning. 

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the Tuesday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ062-PAZ043-044-047-048-072-160245-
/O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
Sullivan-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Monticello, Tunkhannock, Scranton, 
Hazleton, Wilkes-Barre, Milford, and Honesdale
937 PM EST Sun Feb 14 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow
  accumulations of 1 to 3 inches and ice accumulations of one
  tenth to one quarter of an inch possible.

* WHERE...In Pennsylvania, Southern Wayne, Pike, Lackawanna, 
  Luzerne and Wyoming counties. In New York, Sullivan county.

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The 
  first being a period of light snow and sleet Monday afternoon 
  with steadier and possibly heavier precipitation late Monday 
  night into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

NYZ024-045-046-055>057-PAZ038>040-160245-
/O.CON.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
Chemung-Chenango-Otsego-Tioga-Broome-Delaware-Bradford-
Susquehanna-Northern Wayne-
Including the cities of Elmira, Norwich, Oneonta, Owego, Waverly,
Binghamton, Delhi, Walton, Sayre, Towanda, Hallstead, Montrose, 
Damascus, and Equinunk
937 PM EST Sun Feb 14 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy mixed precipitation possible. Total snow 
  accumulations of 3 to 8 inches and ice accumulations of around 
  two tenths of an inch possible.

* WHERE...In Pennsylvania, Bradford, Susquehanna and Northern
  Wayne counties. In New York, Otsego, Chenango, Chemung, Tioga,
  Broome and Delaware counties. The highest snow amounts possible
  across southern and central New York with the highest amounts 
  of ice in northeastern Pennsylvania. 

* WHEN...From Monday morning through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The 
  first being a period of light snow and sleet Monday afternoon 
  with steadier and possibly heavier precipitation late Monday 
  night into Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
650 
WWUS41 KBGM 150755
WSWBGM

URGENT - WINTER WEATHER MESSAGE
National Weather Service Binghamton NY
255 AM EST Mon Feb 15 2021

NYZ024-PAZ038-160800-
/O.UPG.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
/O.EXA.KBGM.WS.W.0005.210215T1500Z-210216T2100Z/
Chemung-Bradford-
Including the cities of Elmira, Sayre, and Towanda
255 AM EST Mon Feb 15 2021

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
EST TUESDAY...

* WHAT...Heavy mixed precipitation expected. Total snow
  accumulations of 6 to 9 inches and ice accumulations of a few
  hundredths of an inch.

* WHERE...In Pennsylvania, Bradford county. In New York, Chemung 
  county.

* WHEN...From 10 AM this morning to 4 PM EST Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The
  first being a period of light snow beginning Monday morning with
  heavier precipitation Monday night into early Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorist to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadways, and traffic
conditions.

&&

$$

NYZ009-015>018-022-023-025-036-037-044-160800-
/O.CON.KBGM.WS.W.0005.210215T1500Z-210216T2100Z/
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-Cortland-
Including the cities of Boonville, Penn Yan, Seneca Falls, 
Auburn, Syracuse, Corning, Hornell, Watkins Glen, Ithaca, 
Hamilton, Oneida, Rome, Utica, and Cortland
255 AM EST Mon Feb 15 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM EST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 7 to 12
  inches and a few hundredths of an inch of ice south of I-90.

* WHERE...Northern Oneida, Cortland, Tompkins, Schuyler, 
  Steuben, Onondaga, Madison, Southern Oneida, Yates, Seneca and 
  Southern Cayuga counties.

* WHEN...From 10 AM Monday to 4 PM EST Tuesday. The heaviest 
  snow will be from late Monday night into Tuesday morning.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the Tuesday morning commute.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The
  first being a period of light snow beginning Monday morning with
  heavier precipitation Monday night into early Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NYZ045-046-055>057-062-PAZ039-040-160800-
/O.UPG.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
/O.NEW.KBGM.WW.Y.0011.210215T1500Z-210216T2100Z/
Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Susquehanna-
Northern Wayne-
Including the cities of Norwich, Oneonta, Owego, Waverly, 
Binghamton, Delhi, Walton, Monticello, Hallstead, Montrose, 
Damascus, and Equinunk
255 AM EST Mon Feb 15 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EST TUESDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  4 to 7 inches and ice accumulations of around a tenth of an 
  inch.

* WHERE...In Pennsylvania, Susquehanna and Northern Wayne 
  counties. In New York, Chenango, Otsego, Tioga, Broome, 
  Delaware and Sullivan counties.

* WHEN...From 10 AM this morning to 4 PM EST Tuesday.

* IMPACTS...Power outages and tree damage are possible due to the
  ice. The hazardous conditions will impact commuting times.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The
  first being a period of light snow beginning Monday morning with
  heavier snow, sleet, and freezing rain Monday night into early 
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorist to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadways,
and traffic conditions.

&&

$$

PAZ043-044-047-048-072-160800-
/O.UPG.KBGM.WS.A.0003.210215T1500Z-210216T2100Z/
/O.NEW.KBGM.WW.Y.0011.210215T1500Z-210216T2100Z/
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Tunkhannock, Scranton, Hazleton, 
Wilkes-Barre, Milford, and Honesdale
255 AM EST Mon Feb 15 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
4 PM EST TUESDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of 1 to 3 inches and ice accumulations of one tenth to one 
  quarter of an inch.

* WHERE...Wyoming, Lackawanna, Luzerne, Pike and Southern Wayne 
  counties.

* WHEN...From 10 AM this morning to 4 PM EST Tuesday.

* IMPACTS...Power outages and tree damage are possible due to the
  ice. The hazardous conditions will impact commuting times.

* ADDITIONAL DETAILS...Two rounds of precipitation possible. The
  first being a period of light snow and sleet beginning Monday 
  morning with heavier sleet and freezing rain Monday night into 
  early Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorist to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadways,
and traffic conditions.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 13, 3:01 PM EST, 49 minutes earlier.

Area forecast discussion, Feb 13, 3:01 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
301 PM EST Sat Feb 13 2021

.SYNOPSIS...
A warm front lifting north this evening brings some light snow
over Central NY and mixed precipitation to NE PA through the
overnight hours. Precipitation ends tomorrow morning with a
brief break in the weather. A more potent system may bring
widespread accumulating snowfall and mixed precipitation to the
area Monday through Tuesday morning.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
3 PM Update...

Weak warm air advection precipitation will move into the region
later this afternoon/early this evening. Very little moisture
is associated with only a few hundredths of an inch of QPF
expected through Sunday morning. However, forecast soundings
continue to show the possibility of freezing drizzle mixing with
light snow or snow grains (Snizzle) overnight tonight. How far
north freezing drizzle will be able to spread is still
uncertain, but most likely area to see a light glaze icing will
across NE PA. Confidence in this forecast is too low for a
winter weather advisory and decided to take a wait and see
approach before issuing a headline due to the uncertainty. Will
mention the possibility of FZDZ and a light glaze of ice
overnight in the HWO for now, and if confidence increases later,
a short fuse advisory can always be hoisted tonight if needed.

CNY and further north to near the NY Thruway looks more like
cloud ice will be present, with thermal profiles saturated to
about -10C, so light snow is most likely there with snowfall
accumulations of an inch or less possible.

The atmosphere dries out quick Sunday morning with precipitation
coming to an end. However, flow turns to the NW later in the
afternoon and the CAA over Lake Ontario will keep clouds
around and possible bring a few lake effect snow showers into CNY
as well.

Finally, flow will turn back to the SW Sunday night, bringing an
end to any lake effect activity. Another wave starts to push in
from the SW early Monday morning. There are currently some
timing differences between the models on when precip arrives
into our western zone, with most of the guidance keeping it out
of the area until afternoon 12Z Monday. For now, due to some
uncertainty, have introduced just low chance PoP across our
western zones early Monday.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A very active pattern will affect the Northeast U.S. during the
short term period.

A diffuse wave moving through the Mid-Atlantic will spread light
snow across NY and PA Sunday night into Monday before the upper
atmospheric flow ushers the storm out to sea.

A much stronger storm will follow on its heels. This storm will
intensify over GA Monday night and spin into the Mid-Atlantic
Tuesday morning. This storm will spread significant snow into
the NY and PA, with the potential for mixed precipitation over
our southeastern counties. Early indications suggest several
inches of snow could fall between Tuesday and Tuesday night.

We will continue to monitor this developing situation.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As the coastal storm exits the region early Wednesday, snow
will taper off and focus downwind of the lakes as northwesterly
winds drag cold air into Upstate NY.

A storm will develop over the SERN U.S. Thursday and intensify
as it moves up the eastern seaboard. This storm will spread snow
into NY and PA beginning Thursday before warmer air above the
surface works into the region and causes snow to mix with sleet,
or possibly freezing rain Thursday night into Friday.

A prolonged period of mixed precipitation is possible, if
current model projections hold true.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Most sites will see VFR conditions through this afternoon, but
there will be a stratus deck that will likely travel through
ELM from 18Z to 20Z and will briefly bring ceilings to MVFR.
Weak system will push through the region tonight through Sunday
morning and bring some light snow and possibly some mixed
precipitation as well. Confidence is low at this time on
precipitation type from the Southern Tier Southward and it is
possible that there could be some areas of freezing drizzle
overnight with this systems. Overall, conditions will likely be
mostly MVFR, but periods of IFR will certainly be possible,
especially in areas of snow. Confidence of any FZDZ is highest
at AVP with FZDZ possibly mixing in with snow grains at times.
Very little ice accumulation is expected.

Precipitation begins to move out early Sunday morning. Some
light precip may continue into the middle of Sunday morning, but
intensity will be so light that visibility restrictions will be
unlikely, however, there still may be some areas of FZDZ.

Outlook...

Sunday afternoon through Monday... Lake effect snow with
possible restrictions in CNY. VFR for KAVP.

Monday night through Wednesday...IFR restrictions likely with
wintry precipitation/snow. Intensity of the snow will depend on
the exact track of a coastal low pressure system.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MPK
NEAR TERM...MPK
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...MPK
Hazardous weather outlook, Feb 13, 3:44 AM EST, 12 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
344 AM EST Sat Feb 13 2021

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-140845-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-Northern Wayne-
344 AM EST Sat Feb 13 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A powerful winter storm could bring several inches of snow to NY and
PA Tuesday and Tuesday night.

In addition, another winter storm is forecast to move through our
region Thursday and Friday with snow and possibly mixed
precipitation.

Please monitor our forecasts for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ062-PAZ043-044-047-048-072-140845-
Sullivan-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
344 AM EST Sat Feb 13 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Patchy freezing drizzle will affect the region late today and
overnight, causing untreated surfaces to become slick.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A powerful winter storm could bring several inches of snow to NY and
PA Tuesday and Tuesday night.

In addition, another winter storm is forecast to move through our
region Thursday and Friday with snow and possibly mixed
precipitation.

Please monitor our forecasts for updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Winter Storm Watches in New York, 2021Winter Storm Watches in Pennsylvania, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.